Alert archive / Puerto Rico / Flash Flood Watches in 2006
Flash Flood Watch 3, NWS JSJ
NWS JSJ issued this flash flood watch at Apr 5, 2006, 5:12 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2006, 5:12 PM CDT (22:12 UTC)
- Expired
- Apr 5, 2006, 10:51 PM CDT
- In force
- 6 hr
- Issued by
- NWS JSJ
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGCA62 TJSJ 052212 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 612 PM AST WED APR 5 2006 PRZ008>010-060600- /O.NEW.TJSJ.FF.A.0003.060405T2212Z-060406T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST-WESTERN INTERIOR-MAYAGUEZ AND VICINITY- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...AGUADILLA...CAMUY... HATILLO...ISABELA...QUEBRADILLAS...ADJUNTAS...LARES...LAS MARIAS... MARICAO...SABANA GRANDE...SAN SEBASTIAN...UTUADO...AGUADA...ANASCO... HORMIGUEROS...MAYAGUEZ...MOCA...RINCON...SAN GERMAN 612 PM AST WED APR 5 2006 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM AST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF WESTERN...NORTHWESTERN...AND WESTERN INTERIOR PUERTO RICO. * UNTIL 2 AM AST THURSDAY * INCLUDING THE RIO CULEBRINAS BASIN * FLOODING OF RIO CULEBRINAS...ITS TRIBUTARIES...AND ADJACENT AREAS IS POSSIBLE THIS EVENING AND EARLY TONIGHT. AT 6 PM...NWS DOPPLER RADAR INDICATED ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN MOVING ACROSS NORTHWEST SECTIONS OF PUERTO RICO...AND DUMPING ADDITIONAL RAIN ACROSS THE CULEBRINAS BASIN. SPOTTER REPORTS FROM THE AREA...AND USGS RIVER SENSORS SHOW RIO CULEBRINAS RISING RAPIDLY...AND IT MAY FLOW OUT OF ITS BANKS AT SEVERAL LOCATIONS DURING THE NEXT HOURS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$ 70
1 follow-up statement
000 WGCA62 TJSJ 060351 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 1151 PM AST WED APR 5 2006 PRZ008>010-060500- /O.CAN.TJSJ.FF.A.0003.000000T0000Z-060406T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST-WESTERN INTERIOR-MAYAGUEZ AND VICINITY- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...AGUADILLA...CAMUY... HATILLO...ISABELA...QUEBRADILLAS...ADJUNTAS...LARES...LAS MARIAS... MARICAO...SABANA GRANDE...SAN SEBASTIAN...UTUADO...AGUADA...ANASCO... HORMIGUEROS...MAYAGUEZ...MOCA...RINCON...SAN GERMAN 1151 PM AST WED APR 5 2006 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF WESTERN...NORTHWESTERN...AND WEST INTERIOR PUERTO RICO HAS BEEN CANCELLED. AT 1145 PM...THE DOPPLER WEATHER RADAR INDICATED THAT RAINFALL ACROSS THESE AREA HAVE DIMINISHED AND CONTINUE TO QUICKLY MOVE AWAY FROM THESE MUNICIPALITIES. THE U.S.G.S. RIVER SENSORS ALSO INDICATED THAT THE WATER LEVELS ALONG THE RIO CULEBRINAS AND ALL ASSOCIATED TRIBUTARIES HAVE BEGUN TO SUBSIDE. NO ADDITIONAL HEAVY RAINFALL OR SIGNIFICANT FLOODING IS EXPECTED ACROSS THESE AREAS FOR NOW...THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ RAM
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Apr 5, 3:21 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 5, 3:21 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 421 PM AST WED APR 5 2006 .DISCUSSION...SHOWERS AND ISOLATED THUNDERSTORMS ONCE AGAIN STROKE THE SAN JUAN METROPOLITAN AREA AND MOST OF THE WESTERN INTERIOR AND NORTHWEST SECTIONS OF THE ISLAND FOR TWO CONSECUTIVE DAYS. ESTIMATES RAINFALL AMOUNTS FROM THESE SHOWERS AND STORMS WERE FROM ONE TO TWO INCHES OVER THE NORTHWEST PARTS OF PUERTO RICO WHILE THE NORTHEAST...ESPECIALLY EL YUNQUE...RECEIVED MORE THAN FOUR INCHES IN A THREE HOURS PERIOD. SHOWERS HAVE BEGUN TO DIMINISH AND ONLY ISOLATED SHOWERS AT THIS TIME ARE AFFECTING THE NORTHWEST REGION OF THE ISLAND. A FEW SHOWERS COULD BE EXPECTED ACROSS THE NORTHEAST SECTION OF PUERTO RICO LATE TONIGHT AS THE WIND TEND TO SHIFT MORE EASTERLY DURING THE EVENING HOURS. && .SYNOPSIS...AN UPPER TROUGH ORIGINATING FROM A BROAD CYCLONIC CIRCULATION OVER THE NORTHEAST UNITED STATES DIGS DEEP INTO THE WEST CARIBBEAN DRAWING MID TO UPPER LEVEL MOISTURE FROM THE EASTERN PACIFIC AND SOUTH AMERICA AND SPREADING IT NORTH NORTHEASTWARD ACROSS THE LOCAL AREA AT LEAST THOUGH THURSDAY AFTERNOON. WEST OF THIS MOISTURE PLUME...UPPER LEVEL CONFLUENCE IS ENHANCING SUBSIDENCE FROM NICARAGUA TO THE YUCATAN PENINSULA AT THE PRESENT TIME BUT THIS UPPER TROUGH WILL PULL EASTWARD ALLOWING MID TO UPPER LEVEL RIDGING TO BUILD ACROSS THE LOCAL REGION OVER THE NEXT COUPLE OF DAYS WHICH WILL LEAD TO A DECREASE ON THE SHOWER AND THUNDERSTOM ACTIVITY THAT WE HAVE SEEN OVER THE PAST TWO DAYS. THE WEEKEND LOOKS SO FAR DRIER AND EVEN PLEASANT FOR BOTH SATURDAY AND SUNDAY COMPARE TO PREVIOUS WEEKEND WHERE WE SAW FLOODING CONDITIONS OVER SEVERAL AREAS ACROSS THE ISLAND. HOWEVER...ISOLATED AND SCATTERRED SHOWERS AND ONE OR TWO THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON HOURS. && .PRELIMINARY POINT TEMPS/POPS... SJU 74 83 74 83 / 60 70 40 40 STT 76 82 76 82 / 40 60 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 17
Hazardous weather outlook, Apr 5, 7:50 AM CDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 850 AM AST WED APR 5 2006 PRZ001>013-AMZ710>750-061000- 850 AM AST WED APR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...MOISTURE WILL INCREASE TODAY PRODUCING CONDITIONS FAVORABLE FOR THE GENERATION OF AFTERNOON SHOWERS AND THUNDERSTORMS IN WESTERN PUERTO RICO. THESE STORMS WILL BE CAPABLE OF GENERATING URBAN AND SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...MOISTURE WILL REMAIN HIGH ON THURSDAY AND CONTINUE TO AFFECT THE LOCAL AREA THROUGH SATURDAY. THIS WILL PRODUCE CONDITIONS FAVORABLE FOR THE GENERATION OF AFTERNOON SHOWERS AND THUNDERSTORMS IN WESTERN PUERTO RICO WHICH WILL BE CAPABLE OF GENERATING URBAN AND SMALL STREAM FLOODING EACH OF THOSE DAYS. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. VIZ001-002-AMZ710>730-061000- 850 AM AST WED APR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...MOISTURE WILL INCREASE TODAY AND PRODUCE CONDITIONS FAVORABLE FOR THE GENERATION OF AFTERNOON SHOWERS AND POSSIBLY A THUNDERSTORM. .DAYS TWO THROUGH SEVEN...MOISTURE WILL REMAIN HIGH ON THURSDAY AND CONTINUE TO AFFECT THE LOCAL AREA THROUGH SATURDAY. THIS WILL PRODUCE CONDITIONS FAVORABLE FOR THE GENERATION OF SHOWERS AND THUNDERSTORMS WHICH MAY PRODUCE LOCALIZED GUT FLOODING. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. SNELL
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 12:59 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Apr 5, 5:40 PM CDT | Marine Weather Statement | JSJ | 7 hr |
Nearby
Flash Flood Watches in Puerto Rico, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.